MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/5H SHAFT/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/5H SHAFT/RIGHT; PLATE, FIXATION, BONE
Model Number 02.111.650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: initial reporter is a synthes sales consultant.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent an open reduction internal fixation (orif) of the distal radius because the 2.4 mm variable angle locking compression plate (lcp) two-column volar distal radius plate, right broke and the fracture was not healed.It is unknown if there was a surgical delay.Procedure outcome is unknown.Patient status is unknown.Concomitant device reported: screw (part/lot unknown, quantity unknown).This report is for a 2.4 mm variable angle locking compression plate (lcp) two-column volar distal radius plate, right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The picture of the 2.4 mm variable angle lcp two-column volar distal radius plate, right (part # 02.111.650, lot # unknown) was received showing the plate broken into 2 pieces.This is consistent with the reported complaint condition, thus confirming the complaint.Conclusion: the complaint condition is confirmed as the picture of the 2.4 mm variable angle lcp two-column volar distal radius plate (part # 02.111.650, lot # unknown) was received showing the plate broken into 2 pieces.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/5H SHAFT/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8440720
Report Number2939274-2019-57075
Device Sequence Number16231903
Product Code HRS
UDI-Device Identifier10886982032072
UDI-Public(01)10886982032072
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.111.650
Device Catalogue Number02.111.650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/12/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;